MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK IV SELECT MICRO 6IN SMARTSITE START KIT 50 BOX; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS STATLOCK IV SELECT MICRO 6IN SMARTSITE START KIT 50 BOX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number IVK0135
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of jucqx039 showed ten other similar product complaint(s) from this lot number.The complaints for this lot number (jucqx039) have been reported from the same facility.
 
Event or Problem Description
It was reported that the iv was test flushed with saline by hand and then again with the power injector with no issues.During the test bolus, the iv became disconnected and leaked all over the patient and the table.The ct tech had to "take all of the tape, the connector and the blue locking piece off of the iv hub, and attach their own connector to the iv." then the ct tech cleaned up the patient and the table and the scan was completed.This caused a delay in patient care and held up our scan room longer than usual.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the extension set disconnected from the iv catheter was inconclusive due to the sample condition.One extension set from a statlock kit was returned for investigation.The disconnected iv was not returned.A functional test revealed that the extension set could be securely attached to an unused catheter hub.The extension set and catheter were flushed with water and were patent to infusion.Upon pressurizing the connection, no leaks were observed in any part of the extension set.The manner in which the device was used was unknown.It is possible that the connection was under-tightened.It is unknown if the disconnected iv catheter was a factor in the complaint.Since the problem could not be replicated and since the disconnected catheter was not returned, the complaint was inconclusive.A lot history review (lhr) of jucqx039 showed ten other similar product complaint(s) from this lot number.The complaints for this lot number (jucqx039) have been reported from the same facility.
 
Event or Problem Description

Brand Name
STATLOCK IV SELECT MICRO 6IN SMARTSITE START KIT 50 BOX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7792521
Report Number3006260740-2018-02096
Device Sequence Number10809597
Product Code FPA
UDI-Device Identifier00801741082535
UDI-Public(01)00801741082535
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K980992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIVK0135
Device Catalogue NumberIVK0135
Device Lot NumberJUCQX039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1